MAUDE Adverse Event Report: OSCOR INC ABIOMED 23F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC ABIOMED 23F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3021
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device has been requested for retrieval but not yet received.A preliminary review showed there were no manufacturing rejects or anomalies of this event type recorded in the device history record.Conclusion is not yet available as the investigation is on-going.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during an acute myocardial infarction/cardiogenic shock (ami/cgs) procedure, the 23fr introducer sheath fractured inside the vessel.It was during insertion of the impella rp pump that it was noted the 23f introducer sheath had fractured while inside the vessel.The fractured sheath was removed, a new 23f sheath was obtained and the procedure was completed, the impella rp was delivered.This (b)(6) male patient has history of runs of ventricular tachycardia and the pulmonary artery pulsatility index was trending down.It was reported that there was no injury to the patient nor any extended hospitalization.No further patient or incident information was provided.
 
Additional Manufacturer Narrative
The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.One 23 fr abiomed introducer sheath was received in a used condition with the dilator.No other accessories were received with this device.Blood was found on the exterior and interior of the sheath and side port tubing.Upon evaluation of the returned product, it was found that there were two splits in the sheath tube; 1.5cm and 3.5cm from the distal end.A kink was found in the sheath approximately 14cm from distal tip.There was also damage found around the circumference of the distal tip edge.The hemostasis valve was damaged/torn.The device did not fracture into separate pieces.The returned device had two splits and one kink in the sheath, a damaged/dented tip, and a torn/damaged hemostasis valve.Returned device analysis reveals one 23f abiomed introducer sheath that is within manufacturing specifications.No manufacturing defects were found.Potential contributing factors to the damages is if the device was advanced through an area of resistance (as stated in the precautions of the ifu), or if the device was subjected to unusual stresses (as stated in the handling and storage section of the ifu).As per procedure (abiomed introducer sheath in-process and final inspection), the devices in this lot were inspected as follows: 9.2.2 visual inspection: using 10x magnification, verify the tip is round, no flash protruding greater than 0.4 mm (0.016") and no flash with width (around circumference) greater than 0.7 mm (0.028"), no splitting, cracks or other damages.Per section 12.2, visual inspection, with naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.Perform leak test as per procedure.Per ifu : never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Avoid subjecting the device to unusual stresses.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ABIOMED 23F INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC
3816 desoto blvd
palm harbor FL 34683 1816
MDR Report Key7425373
Report Number1035166-2018-00030
Device Sequence Number1592361
Product Code DYB
UDI-Device Identifier00813502010558
UDI-Public00813502010558
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/01/2020
Device Model Number0052-3021
Device Catalogue Number0052-3021
Device Lot NumberC1-13315
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/19/2018
Supplement Date Received by Manufacturer03/19/2018
Initial Report FDA Received Date04/12/2018
Supplement Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR